MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-3535
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for revision of patient's left hip on (b)(6) 2019.The patient had a revision due to having a recalled head.The v40 metal head and a poly liner were revised.It was noted, "liner had modest wear present but no osteolysis"."there was black staining present about the trunnion but no deformation of the trunnion." rep reported that the hospital and surgeon will not release any additional information.
 
Additional Manufacturer Narrative
An event for revision involving an accolade stem was reported.The event was not confirmed.Method & results: -product evaluation and results: not performed as the device was not returned.-clinician review: a review of provided medical records with a clinical consultant indicated: "brief summary: this product inquiry concerns a male patient who was 65 and 66 years of age at the time of these events.Patient underwent a left total hip arthroplasty on (b)(6) 2009 for osteoarthritis.The patient was implanted with an accolade tmzf implant with a 127° neck shaft angle and an lfit cobalt chrome femoral head with a 40 mm diameter and a +4 mm offset.An x3 polyethylene liner was used with a trident cup.Patient also underwent a right total hip arthroplasty for osteoarthritis on (b)(6) 2009 using an accolade tmzf 127° hip stem, and x3 polyethylene insert with a trident cup and in lfit 40 mm cobalt chrome femoral head with an 8 mm offset.The patient had a revision of the right total hip arthroplasty on (b)(6) 2018 for "failed right total hip arthroplasty secondary to disassociation of modular femoral head from trunnion with extensive dissolution of trunnion and femoral stem with extensive metallosis/trunnionosis." patient was revised with a restoration modular implant with a dual mobility acetabular component.The patient had a revision of the left total hip arthroplasty on (b)(6) 2019 ostensibly for a "recall modular femoral head.".A polyethylene liner exchange was carried out as well as conversion to a ceramic head.The patient underwent another revision surgery of the right hip on (b)(6) 2019 for "failed right total hip arthroplasty with probable loosening femoral component, and broken hardware." a loose femoral component was found as well as fracture of dallmiles cables.There was no evidence of infection.Patient was revised with another restoration modular stem and a ceramic head with a dual mobility acetabular component.Confirmation of event: i can confirm that the patient had primary left and right total hip arthroplasties since i was able to review the operation reports.I was also able to confirm that the patient had revision of the left total hip arthroplasty and revision of the right total hip arthroplasty and re-revision of the right total hip arthroplasty also because i was able to review the operation reports.Root cause analysis: the root cause of these events cannot be determined with certainty.The root causes of trunnionosis are multifactorial including surgical technique, especially in the way that the femoral head and trunnion are prepared prior to insertion, patient factors including activity level, lifestyle, and bmi, as well as implant factors.In this particular case the primary operations did not indicate any particular preparation of the trunnion and the femoral head prior to insertion.The root cause of early loosening of a revision implant and fracture of cables are also multifactorial including surgical technique, especially in the proper positioning and sizing of the components.Less likely would be patient factors including activity level, lifestyle, and bmi.I would not implicate the implants themselves given the information provided." -product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that the patient's right hip was revised as the head was a part of recall.A review of provided medical records with a clinical consultant indicated: "brief summary: this product inquiry concerns a male patient who was 65 and 66 years of age at the time of these events.Patient underwent a left total hip arthroplasty on (b)(6) 2009 for osteoarthritis.The patient was implanted with an accolade tmzf implant with a 127° neck shaft angle and an lfit cobalt chrome femoral head with a 40 mm diameter and a +4 mm offset.An x3 polyethylene liner was used with a trident cup.Patient also underwent a right total hip arthroplasty for osteoarthritis on (b)(6) 2009 using an accolade tmzf 127° hip stem, and x3 polyethylene insert with a trident cup and in lfit 40 mm cobalt chrome femoral head with an 8 mm offset.The patient had a revision of the right total hip arthroplasty on (b)(6) 2018 for "failed right total hip arthroplasty secondary to disassociation of modular femoral head from trunnion with extensive dissolution of trunnion and femoral stem with extensive metallosis/trunnionosis." patient was revised with a restoration modular implant with a dual mobility acetabular component.The patient had a revision of the left total hip arthroplasty on (b)(6) 2019 ostensibly for a "recall modular femoral head.".A polyethylene liner exchange was carried out as well as conversion to a ceramic head.The patient underwent another revision surgery of the right hip on (b)(6) 2019 for "failed right total hip arthroplasty with probable loosening femoral component, and broken hardware." a loose femoral component was found as well as fracture of dallmiles cables.There was no evidence of infection.Patient was revised with another restoration modular stem and a ceramic head with a dual mobility acetabular component." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19669300
Report Number0002249697-2024-00957
Device Sequence Number14237143
Product Code LPH
UDI-Device Identifier04546540510754
UDI-Public04546540510754
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number6021-3535
Device Lot Number31046904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale